Journal of Applied Probability

Pricing and hedging of quantile options in a flexible jump diffusion model

Ning Cai

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper proposes a Laplace-transform-based approach to price the fixed-strike quantile options as well as to calculate the associated hedging parameters (delta and gamma) under a hyperexponential jump diffusion model, which can be viewed as a generalization of the well-known Black-Scholes model and Kou's double exponential jump diffusion model. By establishing a relationship between floating- and fixed-strike quantile option prices, we can also apply this pricing and hedging method to floating-strike quantile options. Numerical experiments demonstrate that our pricing and hedging method is fast, stable, and accurate.

Article information

Source
J. Appl. Probab., Volume 48, Number 3 (2011), 637-656.

Dates
First available in Project Euclid: 23 September 2011

Permanent link to this document
https://projecteuclid.org/euclid.jap/1316796904

Digital Object Identifier
doi:10.1239/jap/1316796904

Mathematical Reviews number (MathSciNet)
MR2884805

Zentralblatt MATH identifier
1230.60088

Subjects
Primary: 60J75: Jump processes
Secondary: 44A10: Laplace transform

Keywords
Jump diffusion option pricing hyperexponential quantile option Euler inversion

Citation

Cai, Ning. Pricing and hedging of quantile options in a flexible jump diffusion model. J. Appl. Probab. 48 (2011), no. 3, 637--656. doi:10.1239/jap/1316796904. https://projecteuclid.org/euclid.jap/1316796904


Export citation

References

  • Abate, J. and Whitt, W. (1992). The Fourier-series method for inverting transforms of probability distributions. Queueing Systems 10, 5–87.
  • Akahori, J. (1995). Some formulae for a new type of path-dependent option. Ann. Appl. Prob. 5, 383–388.
  • Asmussen, S., Avram, F. and Pistorius, M. R. (2004). Russian and American put options under exponential phase-type Lévy models. Stoch. Process. Appl. 109, 79–111.
  • Bertoin, J., Chaumont, L. and Yor, M. (1997). Two chain transformations and their applications to quantiles. J. Appl. Prob. 34, 882–897.
  • Borodin, A. N. and Salminen P. (2002). Handbook of Brownian Motion–-Facts and Formulae, 2nd edn. Birkhäuser, Basel.
  • Broadie, M. and Detemple, J. B. (2004). Option pricing: valuation models and applications. Manag. Sci. 50, 1145–1177.
  • Cai, N. (2009). On first passage times of a hyper-exponential jump diffusion process. Operat. Res. Lett. 37, 127–134.
  • Cai, N. and Kou, S. G. (2011). Option pricing under a mixed-exponential jump diffusion model. To appear in Mamag. Sci.
  • Cai, N., Chen, N. and Wan, X. (2010). Occupation times of jump-diffusion processes with double exponential jumps and the pricing of options. Math. Operat. Res. 35, 412–437.
  • Carr, P. and Madan, D. B. (1999). Option valuation using the fast Fourier transform. J. Comput. Finance 2, 61–73.
  • Choudhury, G. L., Lucantoni, D. M. and Whitt, W. (1994). Multidimensional transform inversion with applications to the transient M/G/1 queue. Ann. Appl. Prob. 4, 719–740.
  • Craddock, M., Heath, D. and Platen, E. (2000). Numerical inversion of Laplace transforms: a survey of techniques with applications to derivative pricing. J. Comput. Finance 4, 57–81.
  • Dassios, A. (1995). The distribution of the quantile of a Brownian motion with drift and the pricing of related path-dependent options. Ann. Appl. Prob. 5, 389–398.
  • Dassios, A. (1996). Sample quantiles of stochastic processes with stationary and independent increments. Ann. Appl. Prob. 6, 1041–1043.
  • Davydov, D. and Linetsky, V. (2001). Structuring, pricing and hedging double barrier step options. J. Comput. Finance 5, 55–87.
  • Detemple, J. (2001). American options: symmetry properties. In Option Pricing, Interest Rates and Risk Management, eds E. Jouini, J. Cvitanic and M. Musiela, Cambridge University Press, pp. 67–104.
  • Embrechts, P., Rogers, L. C. G. and Yor, M. (1995). A proof of Dassios' representation of the $\alpha$-quantile of Brownian motion with drift. Ann. Appl. Prob. 5, 757–767.
  • Fusai, G. (2000). Corridor options and arc-sine law. Ann. Appl. Prob. 10, 634–663.
  • Fusai, G. and Tagliani, A. (2001). Pricing of occupation time derivatives: continuous and discrete monitoring. J. Comput. Finance 5, 1–37.
  • Glasserman, P. (2000). Monte Carlo Methods in Financial Engineering. Springer, New York.
  • Hugonnier, J. (1999). The Feynman-Kac formula and pricing occupation time derivatives. Internat. J. Theoret. Appl. Finance 2, 153–178.
  • Jeannin, M. and Pistorious, M. (2010). A transform approach to compute prices and Greeks of barrier options driven by a class of Lévy processes. Quant. Finance 10, 629–644.
  • Kou, S. G. (2002). A jump-diffusion model for option pricing. Manag. Sci. 48, 1086–1101.
  • Kwok, Y. K. (1998). Mathematical Models of Financial Derivatives. Springer, Singapore.
  • Kwok, Y. K. and Lau, K. W. (2001). Pricing algorithms for options with exotic path-dependence. J. Derivatives 9, 23–38.
  • Leung, K. S. and Kwok, Y. K. (2007). Distribution of occupation times for constant elasticity of variance diffusion and the pricing of $\alpha$-quantile options. Quant. Finance 7, 87–94.
  • Linetsky, V. (1999). Step options. Math. Finance 9, 55–96.
  • Miura, R. (1992). A note on look-back options based on order statistics. Hitotsubashi J. Commerce Manag. 27, 15–28.
  • Pechtl, A. (1999). Some applications of occupation times of Brownian motion with drift in mathematical finance. J. Appl. Math. Decision Sci. 3, 63–73.
  • Petrella, G. (2004). An extension of the Euler Laplace transform inversion algorithm with applications in option pricing. Operat. Res. Lett. 32, 380–389.
  • Schiff, J. L. (1999). The Laplace Transform. Springer, New York.
  • Schoroder, M. (1999). Changes of numeraire for pricing futures, forwards, and options. Rev. Financial Studies 12, 1143–1163.
  • Shreve, S. E. (2004). Stochastic Calculus for Finance. II. Springer, New York.
  • Yor, M. (1995). The distribution of Brownian quantiles. J. Appl. Prob. 32, 405–416.